Limits...
Acute pulmonary embolism following N-butyl-cyanoacrylate endoscopic injection sclerotherapy.

Papiamonis NE, Matrella E, Blevrakis EG, Kouroumalis EA - Ann Gastroenterol (2012)

View Article: PubMed Central - PubMed

Affiliation: Department of Gastroenterology, (Nikolaos E. Papiamonis, Erminia Matrella, Elias A. Kouroumalis).

No MeSH data available.


Pre-contrast agent infusion computed tomography scan. Hyperdense material evident in the right pulmonary artery and also in different segmental and subsegmental branches of both lungs
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3959358&req=5

Figure 2: Pre-contrast agent infusion computed tomography scan. Hyperdense material evident in the right pulmonary artery and also in different segmental and subsegmental branches of both lungs

Mentions: We report a 32-year-old male patient with chronic hepatitis B infection, who presented to our emergency department with loss of consciousness following hematemesis and melena. Due to torrential bleeding, the patient was incubated and underwent upper gastrointestinal endoscopy in the operating theater. An acutely bleeding isolated fundic varix was found, which was obliterated with 2 cc of a 1:1 mixture of Histoacryl (B. Braun, Germany) with Lipiodol (Guerbert, France). Despite successful hemostasis, the patient immediately exhibited ventricular tachycardia, hypoxia (O2 saturation of 89%), and hypotension (systolic blood pressure of 70 mmHg). The arrhythmia was treated with i.v. infusion of amiodaron (Angoron, Sanofi-Aventis, France) and circulation instability was reversed. A chest radiograph revealed multiple bilateral pulmonary emboli of the Histoacryl/lipiodol mixture (Fig. 1). Pulmonary embolism was confirmed by computed tomography (CT), which showed no evidence of lung infarcts (Fig. 2). The patient remained hemodynamically stable, and hypoxia was reversed within 48 h. Our patient illustrates the risk of pulmonary embolization following sclerotherapy with even small volumes of Histoacryl/lipiodol. Despite eventual recovery of normal lung function, pulmonary embolism with Histoacryl/lipiodol can cause life threatening cardiovascular complications such as ventricular tachycardia that require appropriate monitoring and treatment settings for their management.


Acute pulmonary embolism following N-butyl-cyanoacrylate endoscopic injection sclerotherapy.

Papiamonis NE, Matrella E, Blevrakis EG, Kouroumalis EA - Ann Gastroenterol (2012)

Pre-contrast agent infusion computed tomography scan. Hyperdense material evident in the right pulmonary artery and also in different segmental and subsegmental branches of both lungs
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3959358&req=5

Figure 2: Pre-contrast agent infusion computed tomography scan. Hyperdense material evident in the right pulmonary artery and also in different segmental and subsegmental branches of both lungs
Mentions: We report a 32-year-old male patient with chronic hepatitis B infection, who presented to our emergency department with loss of consciousness following hematemesis and melena. Due to torrential bleeding, the patient was incubated and underwent upper gastrointestinal endoscopy in the operating theater. An acutely bleeding isolated fundic varix was found, which was obliterated with 2 cc of a 1:1 mixture of Histoacryl (B. Braun, Germany) with Lipiodol (Guerbert, France). Despite successful hemostasis, the patient immediately exhibited ventricular tachycardia, hypoxia (O2 saturation of 89%), and hypotension (systolic blood pressure of 70 mmHg). The arrhythmia was treated with i.v. infusion of amiodaron (Angoron, Sanofi-Aventis, France) and circulation instability was reversed. A chest radiograph revealed multiple bilateral pulmonary emboli of the Histoacryl/lipiodol mixture (Fig. 1). Pulmonary embolism was confirmed by computed tomography (CT), which showed no evidence of lung infarcts (Fig. 2). The patient remained hemodynamically stable, and hypoxia was reversed within 48 h. Our patient illustrates the risk of pulmonary embolization following sclerotherapy with even small volumes of Histoacryl/lipiodol. Despite eventual recovery of normal lung function, pulmonary embolism with Histoacryl/lipiodol can cause life threatening cardiovascular complications such as ventricular tachycardia that require appropriate monitoring and treatment settings for their management.

View Article: PubMed Central - PubMed

Affiliation: Department of Gastroenterology, (Nikolaos E. Papiamonis, Erminia Matrella, Elias A. Kouroumalis).

No MeSH data available.